Ask an expert
Question

21 Jul 2008

New thought on Oratane
Dear Dr Bets

I recently wrote to you regarding the Oratane 40mg a day which I believed affected my eyes.

Today I decided to make a test and discovered the following: I use Nutraderm cream to moisturise my face for the drying effect of the medication. Until yesterday I applied this to the area around my eyes as well, including on top of the eyelid (like when the eye is closed).

Today, after ceasing to apply moisturiser to the eye area, I realised that I basically had no problem with my vision except that my eyes are still a bit dry.

Do you think the cream could be the reason for my eyes responding in the way they did. Did it perhaps filter through the eyelids into the eyes or enter the eyes from the surrounding skin, making it oily/affecting it?

I would appreciate your thoughts on this.

Thank you.

Kind Regards
Answer 437 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hi Vit A
Oily moisturizer could get onto the corneas from surrounding skin folds and may cause cloudy vision and or burning eyes - it could be due to the cream!
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9378 votes
No
67% - 19420 votes
Vote